Alert archive / Wisconsin / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this red flag warning at May 12, 2025, 3:22 AM CDT for 7 counties in Wisconsin. It took effect at May 12, 2025, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2025, 3:22 AM CDT (08:22 UTC)
- In effect from
- May 12, 2025, 12:00 PM CDT
- Expired
- May 12, 2025, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 141 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3108 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
107 WWUS83 KGRB 120822 RFWGRB URGENT - FIRE WEATHER MESSAGE National Weather Service Green Bay WI 322 AM CDT Mon May 12 2025 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND THIS EVENING... .Southerly winds gusting 15 to 20 mph, low relative humidity, and above-normal temperatures may lead to critical fire weather conditions on Monday. WIZ005-010>013-018-019-121715- /O.UPG.KGRB.FW.A.0002.250512T1700Z-250513T0200Z/ /O.NEW.KGRB.FW.W.0002.250512T1700Z-250513T0200Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- 322 AM CDT Mon May 12 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN... The National Weather Service in Green Bay has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon today to 9 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Vilas, Oneida, Forest, Florence, Northern Marinette County, Lincoln and Langlade. * TIMING...From noon today to 9 PM CDT this evening. * WINDS...South 10 to 15 mph with gusts up to 20 mph. * RELATIVE HUMIDITY...15 to 25 percent. * TEMPERATURES...In the mid 80s. * IMPACTS...Fires will start easily and spread quickly in these conditions. So outdoor burning should not be attempted. Visit the Wisconsin DNR website at apps.dnr.wi.gov/wisburn/#/BurnRestrictions and click on the appropriate county to view current burning restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning is issued when critical fire weather conditions are either occurring now, or are imminent. A combination of strong winds, very low relative humidity, warm temperatures and exceptionally dry fuels will create dangerous wildland fire conditions. Persons are urged to be careful with any activities that could potentially lead to a wildland fire. Campfires, outdoor grills, smoking materials, chain saws, and all- terrain vehicles all have the potential to throw a spark and ignite a dangerous and destructive fire. Please advise the appropriate officials or fire crews in the field of this red flag warning. && $$ Kurimski
2 follow-up statements
661 WWUS83 KGRB 121714 RFWGRB URGENT - FIRE WEATHER MESSAGE National Weather Service Green Bay WI 1214 PM CDT Mon May 12 2025 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON AND THIS EVENING... .Southerly winds gusting 15 to 20 mph, low relative humidity, and above normal temperatures will lead to critical fire weather conditions on Monday. WIZ005-010>013-018-019-130200- /O.CON.KGRB.FW.W.0002.000000T0000Z-250513T0200Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- 1214 PM CDT Mon May 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN... * AFFECTED AREA...Vilas, Oneida, Forest, Florence, Northern Marinette County, Lincoln and Langlade. * TIMING...Until 9 PM CDT this evening. * WINDS...South 10 to 15 mph with gusts up to 20 mph. * RELATIVE HUMIDITY...15 to 25 percent. * TEMPERATURES...In the mid 80s. * IMPACTS...Fires will start easily and spread quickly in these conditions. So outdoor burning should not be attempted. Visit the Wisconsin DNR website at apps.dnr.wi.gov/wisburn/#/BurnRestrictions and click on the appropriate county to view current burning restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning is issued when critical fire weather conditions are either occurring now, or are imminent. A combination of strong winds, very low relative humidity, warm temperatures and exceptionally dry fuels will create dangerous wildland fire conditions. Persons are urged to be careful with any activities that could potentially lead to a wildland fire. Campfires, outdoor grills, smoking materials, chain saws, and all- terrain vehicles all have the potential to throw a spark and ignite a dangerous and destructive fire. Please advise the appropriate officials or fire crews in the field of this red flag warning. && $$
176 WWUS83 KGRB 130202 RFWGRB URGENT - FIRE WEATHER MESSAGE National Weather Service Green Bay WI 902 PM CDT Mon May 12 2025 WIZ005-010>013-018-019-130315- /O.EXP.KGRB.FW.W.0002.000000T0000Z-250513T0200Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- 902 PM CDT Mon May 12 2025 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN... The gusty winds have subsided and humidity levels have increased late this evening. Therefore, will allow the Red Flag Warning to expire. Elevated to near critical fire weather conditions are possible on Tuesday mainly across north-central Wisconsin due to low humidity levels in the 30s and temperatures in the low to middle 80s. $$ Kruk
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this red flag warning went out at May 12, 3:20 AM CDT, 2 minutes earlier. Its key messages:
- Elevated to critical fire weather conditions remain today due to dry fuels, low humidity, and winds gusting to around 15 mph. A Red Flag Warning has been issued from 12 pm to 9 pm over portions of north-central and far northeast Wisconsin.
- There is a medium chance (20-40%) of scattered showers and thunderstorms Tuesday and Wednesday, especially during the afternoon.
- Higher chances (50-80%) for rain and thunderstorms on Thursday and Thursday night. Strong or severe storms will be possible with the passage of a cold front.
Area forecast discussion, May 12, 3:20 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 320 AM CDT Mon May 12 2025 Forecast discussion for routine morning forecast issuance .KEY MESSAGES... - Elevated to critical fire weather conditions remain today due to dry fuels, low humidity, and winds gusting to around 15 mph. A Red Flag Warning has been issued from 12 pm to 9 pm over portions of north-central and far northeast Wisconsin. - There is a medium chance (20-40%) of scattered showers and thunderstorms Tuesday and Wednesday, especially during the afternoon. - Higher chances (50-80%) for rain and thunderstorms on Thursday and Thursday night. Strong or severe storms will be possible with the passage of a cold front. && .DISCUSSION... Issued at 319 AM CDT Mon May 12 2025 Short Term...Today...Tonight...and Tuesday Elevated to critical fire weather conditions will continue today as temperatures warm into the 80s away from the lake with continued dry dew points across the region. Mostly sunny skies are expected across the region today with continued dry conditions. Warm conditions will continue on Tuesday as highs once again reach the upper 70s to lower 80s. However some modest instability will combine with a weak shortwave tracking across the region, which could bring scattered showers and isolated thunderstorms Tuesday afternoon. Southeasterly surface winds will keep the lakeshore and Fox Valley cooler than further inland, with highs in the middle 70s across the Fox Valley and 60s near the lakeshore. Any thunderstorms that develop should not be strong or severe as CAPE profiles will be very narrow. Long Term...Tuesday Night Through Sunday Any lingering showers/storms will end around sunset Tuesday evening, otherwise dry conditions should prevail Tuesday night. The 500mb ridging across the western Great Lakes early this week will weaken as 500mb heights fall, as the closed upper low over the Tennessee Valley opens up and becomes elongated from northwest to southeast from Wisconsin into the Tennessee Valley Wednesday. The combination of daytime heating and some instability will result in scattered showers and thunderstorms developing on Wednesday, especially during the afternoon. Surface dewpoints will be several degrees higher compared to Tuesday as southerly winds bring some low level moisture into the area. Any showers or storms should end around sunset Wednesday evening. The main concern during this period will be the potential for strong or severe thunderstorms on Thursday. The previous Day 5 outlook from the Storm Prediction Center had portions of central and east-central outlined for the potential for severe weather. The new Day 4 Outlook from SPC will be issued a little later this morning. Otherwise, the latest Canadian/ECMWF and the NAM (up to 84 hours) indicated a slower trend in the arrival of the front and storms. The latest ECMWF had storms arriving across central Wisconsin during the mid to late afternoon and would not reach northeast Wisconsin until the evening hours. 0-6 km shear values a little stronger tonight (40-50 kts) off the ECMWF/Canadian model, and were even stronger on the GFS model. Southeast flow off Lake Michigan will bring a more stable marine layer into east-central and northeast Wisconsin. Models are indicating a ribbon of CAPE between 1,000 and 2,000 J/KG ahead of the front. With the more stable southeast flow off Lake Michigan, the area of CAPE near 2,000 J/KG will get pinched off across northeast Wisconsin. Damaging winds will be the main severe weather risk although large hail can't be ruled out. After the passage of the cold front, a dry slot will move across the area later Thursday night, bringing dry conditions to much of the are. It will be windy/blustery. A chance of showers will continue across the far north later Thursday night closer to the upper low. The chance of showers continues across the entire area on Friday as the upper low moves across the western Great Lakes. Above normal temperatures will continue through Thursday, returning closer to normal on Friday and then become below normal next weekend. Looking at some of the temperatures spreads across the north, it will be cool with highs in the 50s, with the lowest guidance values only in the lower 50s at Land O"Lakes. Breezy or windy conditions are expected Friday into Saturday. Gusty southwest winds are expected on Friday and then from the west/northwest on Saturday. && .AVIATION...for 06Z TAF Issuance Issued at 1008 PM CDT Sun May 11 2025 VFR flying conditions are expected through the TAF period with mainly clear skies. South winds will subside around sunset. Similar afternoon gusts are forecast on Monday. && .FIRE WEATHER... Issued at 319 AM CDT Mon May 12 2025 Temperatures will be warmer today, as highs are expected to soar into the 80s. Continued dry dew points will mean relative humidity values will once again plummet to 15 to 25 percent across northern Wisconsin and 20 to 30 percent across the rest of the area west of the Fox Valley. Fuels will continue to be dry, with southerly winds of 10 to 20 mph. Therefore, will upgrade the current Fire Weather Watch to a Red Flag Warning given the warm temperatures, low RH values, and dry fuels. The rest of the area west of the Fox Valley will get an SPS like yesterday. Warm temperatures will continue across the region on Tuesday; however, dew points will rise even further as moisture advects into the region. Relative humidity values are expected to recover into the 30s Tuesday afternoon across north-central Wisconsin as winds remain light. && .GRB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 9 PM CDT this evening for WIZ005-010>013-018-019. && DISCUSSION.....Kurimski/Eckberg AVIATION.......Kotenberg FIRE WEATHER...Kurimski
Hazardous weather outlook, May 11, 3:36 PM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 336 PM CDT Sun May 11 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 336 PM CDT Sun May 11 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Critical fire weather conditions are expected through this evening across northern Wisconsin. A Red Flag Warning is in effect for portions of north-central and far northeast Wisconsin until 10:00 PM. Near critical fire weather conditions are expected over the remainder of the area this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Monday through Sunday Warm temperatures, low humidity, and breezy winds may lead to near critical fire weather conditions on Monday. A few thunderstorms are possible Tuesday and Wednesday afternoons, the risk for strong storms is low. Thunderstorms are possible on Thursday afternoon and overnight. Strong storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any fire activity to the nearest law enforcement agency. LMZ521-522-541>543-122045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 336 PM CDT Sun May 11 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday Thunderstorms are possible Thursday afternoon and overnight, some potentially strong. KLJ
Nearby
Red Flag Warnings in Wisconsin, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.